Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

A question for Dr.Biehler Please..............

Posted by Laurie R on 7/10/00 at 12:05 (023101)

Hi Dr.Biehler,
I have PF and TTS ,I have had PF for 1 year and TTS for 6 months ,I have been in and out of cast both hard and walking soft cast PT ,injections both cortisone and than some just to numb the TT nerve,I was doing really good pain wise up until last Monday I went to the mall and I walked for 2 hours which caused me to have a set back I went and saw my Pod and he gave me a shot just to numb my TT nerve which lasted 8 hours but the next day when I got up the pain was worse .Thursday I got the shot so now it is Friday and I called my Pod again and I got a shot of Toradol in my hip for the pain ,he said he could not give me other shot in my ankle because it was so sore.

Ok my question to you is can the numbing shot that goes in your TT nerve aggravate it more to cause more pain???? The pain was worse by the next day.All the Toradol did was make me sick .I got the Toradol on Friday and I started feeling better on Sunday so I know it was not the shot that was working unless it takes that long to start working.

I am just happy that bad pain is gone. It has only been 2 days but I feel so much better.

Thank you so much for you time.......Laurie R


Re: A question for Dr.Biehler Please..............

Dr. Biehler on 7/10/00 at 18:54 (023116)

Laurie, As you know there are many different causes that can result in tarsal tunnel problems. If you are going from pf to tts it might be from compensation injurry ( I am sure you have looked into this.) A cotisone shot can sometimes do wonders. At the same time it must be kept in mind that cortisone does weaken tendons and can cause them to rupture.That is why there are different strength shots and different types of cortisone. I am a big believer in breaking the pain cycle ( at least temporarily) with lidocain. When a shot is given, it is possible that the needle can hit the nerve.I think I remember reading that some textbooks suggest this. I don't like the idea of the needle touching the nerve, but if this happens, sometimes the area can be quite tender for awhile.Also, shooting more fluid into the tts cn cause futher compression of the nerve that you are trying to free up.Either way, sometimes it's worth it to get a break from the pain. Dr. Biehler

Re: A question for Dr.Biehler Please..............

Dr. Biehler on 7/10/00 at 18:54 (023116)

Laurie, As you know there are many different causes that can result in tarsal tunnel problems. If you are going from pf to tts it might be from compensation injurry ( I am sure you have looked into this.) A cotisone shot can sometimes do wonders. At the same time it must be kept in mind that cortisone does weaken tendons and can cause them to rupture.That is why there are different strength shots and different types of cortisone. I am a big believer in breaking the pain cycle ( at least temporarily) with lidocain. When a shot is given, it is possible that the needle can hit the nerve.I think I remember reading that some textbooks suggest this. I don't like the idea of the needle touching the nerve, but if this happens, sometimes the area can be quite tender for awhile.Also, shooting more fluid into the tts cn cause futher compression of the nerve that you are trying to free up.Either way, sometimes it's worth it to get a break from the pain. Dr. Biehler